MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-022
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(4) 2022, a 22mm amplatzer septal occluder was chosen for implant using a 9f amplatzer trevisio intravascular delivery system.There were no kinks or angulation noticed in the delivery system.During the first attempt to deploy the device in the patient body, it deployed in a cobra deformation shape.The device was placed in hot saline but did not revert back to its usual shape.A 20mm amplatzer septal occluder (8392162) was then successfully implanted.There was no clinically significant delay.The patient remained hemodynamically stable throughout the procedure.The patient was discharged 24 hours after the procedure.
 
Additional Manufacturer Narrative
An event of device deformed into cobra shape was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.One image from field appeared to show an distal disc of occluder device deformed in cobra shape when deployed through loader.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
Subsequent to the initially filed report, the following information was received that the device was never released from the delivery cable while inside the patient.No additional information was provided.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a 22mm amplatzer septal occluder was chosen for implant using a 9f amplatzer trevisio intravascular delivery system.There were no kinks or angulation noticed in the delivery system.During the first attempt to deploy the device in the patient body, it deployed in a cobra deformation shape.The device was placed in hot saline but did not revert back to its usual shape.A 20mm amplatzer septal occluder ((b)(6) was then successfully implanted.There was no clinically significant delay.The patient remained hemodynamically stable throughout the procedure.The patient was discharged 24 hours after the procedure.Subsequent to the initially filed report, the following information was received that the device was never released from the delivery cable while inside the patient.
 
Additional Manufacturer Narrative
An event of device deformity could not be confirmed.The device was returned to abbott for investigation and the device met functional specifications when analyzed under non-physiological conditions.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.The correct delivery system was used, there was no anatomical interference, and no angulation or kink in the delivery system was reported.Based on the information received, the cause of the reported incident could not be conclusively determined.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15960974
Report Number2135147-2022-02497
Device Sequence Number5668816
Product Code MLV
UDI-Device Identifier05415067019295
UDI-Public05415067019295
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-ASD-022
Device Catalogue Number9-ASD-022
Device Lot Number8481880
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2022
Supplement Date Received by Manufacturer02/08/2023
05/03/2023
Initial Report FDA Received Date12/12/2022
Supplement Report FDA Received Date02/20/2023
05/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown